Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 1, NWS Denver/Boulder, CO

February 3, 20159 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 3, 2015, 5:14 AM MST for 9 counties in Colorado. It took effect at Feb 3, 2015, 6:00 PM MST. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2015, 5:14 AM MST (12:14 UTC)
In effect from
Feb 3, 2015, 6:00 PM MST
Expired
Feb 3, 2015, 6:11 PM MST
In force
11 min
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS45 KBOU 031214
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
514 AM MST TUE FEB 3 2015

...HEAVY SNOW FOR THE NORTH CENTRAL MOUNTAINS TONIGHT INTO
WEDNESDAY...

.SNOW WILL INCREASE IN THE MOUNTAINS TONIGHT AND CONTINUE THROUGH
WEDNESDAY WITH HEAVY SNOW AT TIMES. WEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND VERY
POOR VISIBILITIES OVER THE HIGHER MOUNTAIN PASSES. SNOW WILL ALSO
DEVELOP OVER THE NORTHEAST COLORADO PLAINS WEDNESDAY MORNING
BEFORE ENDING IN THE AFTERNOON. ACCUMULATIONS OF 2 TO 4 INCHES
WILL BE POSSIBLE NEAR THE WYOMING BORDER WITH 1 TO 2 INCHES
FURTHER SOUTH AROUND THE DENVER AREA. IN THE NORTHERN
FOOTHILLS...3 TO 6 INCHES WILL BE POSSIBLE WITH 2 TO 4 INCHES IN
THE SOUTHERN FOOTHILLS.

COZ031-033-034-032015-
/O.NEW.KBOU.WS.W.0001.150204T0100Z-150205T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
514 AM MST TUE FEB 3 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
6 PM THIS EVENING TO 6 PM MST WEDNESDAY.

* TIMING...SNOW WILL INCREASE THIS EVENING AND WILL BECOME HEAVY
  AT TIMES LATE TONIGHT THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS...8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ON WEST FACING SLOPES.

* WIND/VISIBILITY...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.
  VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT
  TIMES OVER THE HIGHER PASSES.

* IMPACTS...MOUNTAIN ROADS AND PASSES WILL BECOME SNOWPACKED AND
  ICY. STRONG GUSTY WINDS OVER EXPOSED RIDGES AND ABOVE TIMBERLINE
  WILL MAKE TRAVEL VERY DIFFICULT OVER THE HIGHER PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ030-032-032015-
/O.NEW.KBOU.WW.Y.0008.150204T0100Z-150204T1900Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
514 AM MST TUE FEB 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO NOON MST WEDNESDAY.

* TIMING...SNOW WILL DEVELOP TONIGHT AND CONTINUE THROUGH
  WEDNESDAY MORNING BEFORE DECREASING IN THE AFTERNOON.

* SNOW ACCUMULATIONS...4 TO 9 INCHES.

* WIND/VISIBILITY...WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. AREAS
  OF BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR
  LESS AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOWPACKED AND ICY. GUSTY WINDS WILL
  MAKE TRAVEL DIFFICULT AT TIMES IN OPEN AREAS...WHERE
  VISIBILITIES WILL DROP DOWN TO ONE HALF MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
973 
WWUS45 KBOU 032030
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
130 PM MST TUE FEB 3 2015

...HEAVY SNOW FOR THE NORTH CENTRAL MOUNTAINS TONIGHT INTO
WEDNESDAY...

.SNOW WILL INCREASE IN THE MOUNTAINS TONIGHT AND WILL BE HEAVY AT
TIMES...ESPECIALLY IN AREAS NORTH OF BERTHOUD PASS. WEST WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING
SNOW AND POOR VISIBILITIES OVER THE HIGHER MOUNTAIN PASSES. IN THE
VALLEYS OF GRAND AND JACKSON COUNTIES THE SNOW WILL BE
LIGHTER...BUT THERE WILL BE ENOUGH WIND TO PRODUCE SOME BLOWING
SNOW.

COZ031-033-034-040500-
/O.CON.KBOU.WS.W.0001.150204T0100Z-150205T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
130 PM MST TUE FEB 3 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM MST WEDNESDAY...

* TIMING...SNOW WILL INCREASE THIS EVENING AND WILL BECOME HEAVY 
  AT TIMES LATE TONIGHT THROUGH WEDNESDAY. 

* SNOW ACCUMULATIONS...8 TO 14 INCHES WITH UP TO 20 INCHES NEAR
  THE WYOMING BORDER.

* WIND/VISIBILITY...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. 
  VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT 
  TIMES OVER THE HIGHER PASSES. 

* IMPACTS...MOUNTAIN ROADS AND PASSES WILL BECOME SNOWPACKED AND 
  ICY. STRONG GUSTY WINDS OVER EXPOSED RIDGES AND ABOVE 
  TIMBERLINE WILL MAKE TRAVEL VERY DIFFICULT OVER THE HIGHER 
  PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER ALTERING YOUR TRAVEL
PLANS TO AVOID THE WORST CONDITIONS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

COZ030-032-040500-
/O.CON.KBOU.WW.Y.0008.150204T0100Z-150204T1900Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
130 PM MST TUE FEB 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON MST WEDNESDAY...

* TIMING...SNOW WILL DEVELOP TONIGHT AND CONTINUE THROUGH 
  WEDNESDAY MORNING BEFORE DECREASING IN THE AFTERNOON. 

* SNOW ACCUMULATIONS...4 TO 9 INCHES.

* WIND/VISIBILITY...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. AREAS
  OF BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR
  LESS AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOWPACKED AND ICY. GUSTY WINDS 
  WILL MAKE TRAVEL DIFFICULT AT TIMES IN OPEN AREAS...WHERE 
  VISIBILITIES WILL DROP DOWN TO ONE HALF MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GIMMESTAD
878 
WWUS45 KBOU 040111
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
611 PM MST TUE FEB 3 2015

...SNOW DELAYED UNTIL LATER THIS EVENING FOR THE NORTH CENTRAL
MOUNTAINS...

. A STORM SYSTEM WILL MOVE INTO THE NORTHERN MOUNTAINS LATER THIS
EVENING WITH SNOW DEVELOPING AND GUSTY WINDS OVERNIGHT THROUGH
WEDNESDAY. SNOW WILL BE HEAVY AT TIMES OVERNIGHT...ESPECIALLY IN
THE MOUNTAINS NORTH OF BERTHOUD PASS. 

COZ031-033-034-041145-
/O.CAN.KBOU.WS.W.0001.000000T0000Z-150205T0100Z/
/O.NEW.KBOU.WS.W.0002.150204T0500Z-150205T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
611 PM MST TUE FEB 3 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 6 PM MST WEDNESDAY.

* TIMING...SNOW WILL INCREASE LATER THIS EVENING AND WILL BECOME
  HEAVY AT TIMES LATE TONIGHT THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS...8 TO 14 INCHES WITH UP TO 20 INCHES NEAR 
  THE WYOMING BORDER. 

* WIND/VISIBILITY...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. 
  VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT 
  TIMES OVER THE HIGHER PASSES. 

* IMPACTS...MOUNTAIN ROADS AND PASSES WILL BECOME SNOWPACKED AND 
  ICY. STRONG GUSTY WINDS OVER EXPOSED RIDGES AND ABOVE 
  TIMBERLINE WILL MAKE TRAVEL VERY DIFFICULT OVER THE HIGHER 
  PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER ALTERING YOUR TRAVEL
PLANS TO AVOID THE WORST CONDITIONS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

COZ030-032-041145-
/O.CAN.KBOU.WW.Y.0008.000000T0000Z-150204T1900Z/
/O.NEW.KBOU.WW.Y.0009.150204T0500Z-150204T1900Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
611 PM MST TUE FEB 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON MST WEDNESDAY.

* TIMING...SNOW WILL DEVELOP TOWARDS MIDNIGHT AND CONTINUE
  THROUGH WEDNESDAY MORNING BEFORE DECREASING IN THE AFTERNOON.

* SNOW ACCUMULATIONS...4 TO 9 INCHES.

* WIND/VISIBILITY...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. 
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF 
  MILE OR LESS AT TIMES. 

* IMPACTS...ROADS WILL BECOME SNOWPACKED AND ICY. GUSTY WINDS 
  WILL MAKE TRAVEL DIFFICULT AT TIMES IN OPEN AREAS...WHERE 
  VISIBILITIES WILL DROP DOWN TO ONE HALF MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 4:20 AM MST, 54 minutes earlier.

Area forecast discussion, Feb 3, 4:20 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
420 AM MST TUE FEB 3 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 420 AM MST TUE FEB 3 2015

RADAR DATA ACROSS THE STATE INDICATES THAT SNOW HAS MOVED INTO THE
MOUNTAINS...PRIMARILY OVER WINDWARD SLOPES. LIGHT SNOW IN THE
MOUNTAINS IS EXPECTED TO CONTINUE THROUGH TODAY AS MOIST
NORTHWESTERLY FLOW CONTINUES. ACCUMULATIONS ARE EXPECTED TO BE
LIGHT THROUGH THE EARLY EVENING. ON THE PLAINS...DOWNSLOPING
CHINOOK WINDS WILL BRING WARM TEMPERATURES...A FEW DEGREES WARMER
THAN YESTERDAY. ALTHOUGH THE WINDS WILL BE ENOUGH TO CAUSE SOME
BLOWING SNOW OVER THE PEAKS...THE MAGNITUDE OF THE FLOW IS ONLY
MODERATE TODAY...SO NO DAMAGING WINDS ARE EXPECTED.

LATER THIS EVENING...ANOTHER SURGE OF MOISTURE AND A SHORT WAVE
EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT WILL MOVE OVER THE STATE.
THIS WILL BRING AN INCREASE IN SNOW INTENSITY WHICH SHOULD LAST
THROUGH MUCH WEDNESDAY AFTERNOON. ACCUMULATIONS OF 4 TO 8 INCHES
OVERNIGHT WILL ALONG WITH SOME MORE BLOWING AND DRIFTING SNOW WILL
WARRANT A WINTER STORM WARNING FOR THE MOUNTAIN ZONES. THE
PRESENCE OF AN UPPER LEVEL JET WILL CAUSE SNOW TO ALSO DEVELOP
OVER NORTH PARK AND THE UPPER COLORADO RIVER VALLY/MIDDLE PARK.
WILL ISSUE A WINTER WEATHER ADVISORY FOR THOSE ZONES. SUMMIT
COUNTY IS GOING TO BE ON THE SOUTHERN FRINGE OF THE HEAVIER
SNOW...BUT WILL BE INCLUDED IN THE WARNING FOR NOW DUE TO THE
BLOWING SNOW AND THE EXPECTED IMPACTS ALONG THE I-70 CORRIDOR.

THE PLAINS SHOULD NOT SEE ANY PRECIPITATION UNTIL AFTER THE
PASSAGE OF A COLD FRONT WEDNESDAY MORNING.  SEE BELOW.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 420 AM MST TUE FEB 3 2015

NWLY FLOW ALOFT WILL BE OVER THE AREA ON WED WITH A STG UPPER LEVEL
JET AFFECTING THE AREA. WITH FAVORABLE OROGRAPHICS AND POSITION OF
UPPER LEVEL JET MTN AREAS SHOULD SEE DECENT SNOW THRU MIDDAY WITH
SOME DECREASE IN THE AFTN.  IT WILL ALSO BE WINDY WITH AREAS OF
BLOWING SNOW OVER THE HIGHER PASSES.

OVER NERN CO A CDFNT WILL MOVE ACROSS NERN CO WED MORNING WITH A
PERIOD OF ENHANCED UPSLOPE IN THE MORNING HOURS THRU POSSIBLY EARLY
AFTN.  WITH RATHER STEEP LAPSE RATES AND POSITION OF UPPER LEVEL JET
ALONG WITH A FAST MOVING DISTURBANCE THERE WILL LIKELY BE SOME
HEAVIER BANDED PCPN ESPECIALLY NR THE WY-NE BORDER AREA IN THE
MORNING. THUS MAY NEED AN ADVISORY IN THIS AREA IN THE 12Z-18Z TIME
PERIOD.  FURTHER SOUTH TOWARDS BOULDER AND DENVER BUFFER DATA
SUGGESTS THERE COULD BE A 3 TO 4 HOUR WINDOW WHERE SOME STEADIER
SNOW MAY FALL IN THE 16Z-20Z TIME FRAME.  OVERALL THERE COULD BE A
SHARP DROP OFF ACROSS THE METRO AREA WHERE PLACES RECEIVE SNOW AS
SRN AREAS GET VERY LITTLE WHILE NRN AREAS RECEIVE A FEW INCHES.

BY EARLY TO MID AFTN SNOW SHOULD BEGIN TO DECREASE OVER NERN CO AS
LOW LVL UPSLOPE WEAKENS AND DISTURBANCE MOVES SE AWAY FM THE AREA.
AS FOR HIGHS WILL HAVE READINGS IN THE MID TO UPPER 20S NR THE WY-NE
BORDER WITH LOWER 30S ACROSS THE METRO AREA.

FOR WED NIGHT OUTSIDE OF A SLIGHT CHC OF -SN OVER THE PLAINS EARLY
IN THE EVENING IT WILL BE DRY.  IN THE MTNS PERIODS OF LIGHT SNOW
WILL CONTINUE BUT SHOULD BEGIN TO DECREASE AFTER MIDNIGHT. ON THU
A FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA WITH A SFC LEE
TROUGH DEVELOPING NR THE FOOTHILLS. THIS SHOULD ALLOW FOR DRY
CONDITIONS WITH WARMER TEMPERATURES. 850-700 MB TEMPS RISE FM 8-10
DEGREES C BY AFTN WHICH WOULD ALLOW FOR HIGHS TO RISE ABACK INTO
THE 50S OVER NERN CO WITH NEAR 60 POSSIBLE AROUND DENVER. HOWEVER
SNOW COVER COULD HAVE SOME IMPACT ON HIGHS NR THE WY-NE BORDER
DEPENDING ON HOW MUCH SNOW FALLS.

FOR FRI THE FLAT UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA WITH
DRY CONDITIONS. MEANWHILE WITH WLY DOWNSLOPE LOW LVL FLOW...850-700
MB TEMPS WOULD SUPPORT HIGHS IN THE 65 TO 70 DEGREE RANGE OVER NERN
CO.  ON SAT BOTH THE ECMWF AND GFS SHOW A WK DISTURBANCE MOVING
ACROSS HOWEVER MOISTURE IS RATHER LIMITED SO WILL ONLY MENTION A
SLIGHT CHC OF PCPN IN THE MTNS.  AS FOR HIGHS 850-700 MB TEMPS DROP
A FEW DEGREES HOWEVER READINGS OVER NERN CO SHOULD STILL BE IN THE
60S.

ON SUN THE GFS SHOWS A FLAT UPPER LEVEL RIDGE OVER THE AREA WITH
DOWNSLOPE LOW LEVEL FLOW WITH HIGHS IN THE 65 TO 70 RANGE OVER NERN
CO.  THE ECWMF SHOWS ANOTHER WK UPPER LEVEL DISTURBANCE MOVING
ACROSS WITH A WK COOL FNT.  THIS LEADS TO A SLIGHT CHC OF SNOW IN
THE MTNS WITH TEMP DROPPING BACK INTO THE UPPER 50S TO LOWER 60S
OVER NERN CO. FOR NOW WILL TREND TOWARDS ECMWF.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 420 AM MST TUE FEB 3 2015

MINIMAL AVIATION IMPACTS EXPECTED AT THE DENVER AREA AIRPORTS
TODAY. CEILINGS WILL REMAIN HIGH...PRIMARILY RELATED TO MOUNTAIN
WAVE CLOUDS THAT DEVELOP. KBJC COULD SEE GUSTY WEST WINDS AT TIMES
BUT KDEN AND KAPA SHOULD BE OUT OF THE SOUTH THIS MORNING
TRANSITIONING TO WESTERLY DURING THE LATE MORNING AND AFTERNOON.
LITTLE CHANGE IS EXPECTED TONIGHT...BUT A COLD FRONT ARRIVING BY
MID-MORNING ON WEDNESDAY WILL PRESENT A MUCH DIFFERENT SITUATION.

MOUNTAINS WILL BE OBSCURED IN CLOUDS AND SNOWFALL TODAY AND
TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MST
WEDNESDAY FOR COZ031-033-034.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST
WEDNESDAY FOR COZ030-032.

&&

SHORT TERM...DANKERS
LONG TERM...RPK
AVIATION...DANKERS
Hazardous weather outlook, Feb 2, 11:01 AM MST, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1101 AM MST MON FEB 2 2015

COZ030>051-031815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1101 AM MST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW...GUSTY WINDS...AND AREAS OF BLOWING SNOW WILL
OCCUR IN THE MOUNTAINS TODAY AND TONIGHT. THE BULK OF THE
ACCUMULATING SNOW CAN BE EXPECTED THROUGH EARLY THIS AFTERNOON...
AND THEN AGAIN LATE TONIGHT AS A COUPLE UPPER LEVEL DISTURBANCES
MOVE ACROSS THE REGION. SNOWFALL AMOUNTS WILL GENERALLY BE IN THE
1 TO 3 INCH RANGE TODAY WITH ANOTHER 1 TO 2 INCHES TONIGHT.
SOMEWHAT HEAVIER SNOW WILL FALL IN THE MOUNTAINS NORTH OF RABBIT
EARS PASS WHERE UP TO 8 INCHES OF SNOW CAN BE EXPECTED BY DAYBREAK
TUESDAY.

ON THE PLAINS...DRY...BREEZY...AND WARMER WEATHER WILL PREVAIL.
FOOTHILL LOCATIONS WILL SEE STRONGER WINDS WITH PEAK GUSTS AROUND
60 MPH IN WIND PRONE AREAS THIS MORNING AND THEN AGAIN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY AND WARMER WEATHER WILL CONTINUE TUESDAY ON THE PLAINS
WITH PERIODS OF SNOW IN THE MOUNTAINS. MOUNTAIN AREAS COULD PICK
UP BETWEEN 3 AND 8 INCHES OF NEW SNOW TUESDAY AND TUESDAY NIGHT.
THE WINDIEST AREAS WILL BE ABOVE TIMBERLINE IN THE MOUNTAINS AND
OVER THE FOOTHILLS. TEMPERATURES ON THE PLAINS WILL BE
SPRINGLIKE...IN THE MID 50S TO LOWER 60S.

COLDER WEATHER IS EXPECTED ON WEDNESDAY AS AN UPPER LEVEL WEATHER
DISTURBANCE AND SURFACE COLD FRONT MOVE ACROSS THE STATE. THE
MOUNTAINS AND PLAINS WILL HAVE A GOOD CHANCE OF SNOW AS
TEMPERATURES REMAIN IN THE LOW 30S ON THE PLAINS THROUGH THE
AFTERNOON. DRY AND WARM WEATHER WILL RETURN FROM THURSDAY THROUGH
SUNDAY AS A STRONG RIDGE BUILDS OVER THE GREAT BASIN...CUTTING OFF
THE FLOW OF MOISTURE INTO COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 5:14 AM MSTWinter Weather AdvisoryBOUGrand, Jackson, Summit13 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.